# SDR K2DA201806190001

- Difficulty date: June 5, 2018
- Submitted: June 19, 2018
- Operation: Air carrier
- Aircraft: N407WH
- Make and model: Bell 407
- Aircraft serial: 53503
- Aircraft time: 14,302 hours
- Engine: Allsn 250C47B
- Engine time: 13,618 hours
- System (JASC): 7320 · Fuel Controlling System
- Part: Hmu
- Part number: 23078029REVA
- Part serial: JGAMT0671
- Condition: Malfunctioned
- Location: Engine
- Part time: 1,894 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, B
- Precautionary procedure: A

## Discrepancy

PILOT DECIDED TO MAKE A PL ON FIRST FLIGHT OF THE DAY DUE TO INCREASING VIBES FROM THE MAIN ROTOR. BLACK SMOKE COMING FROM ENGINE, NO OTHER SECONDARY INDICATIONS. THE HMU (HYDROMECHANICAL UNIT) WAS CHANGED OUT THE NIGHT BEFORE. HMU WAS FRESH OUT OF OVERHAUL.  MAINTENANCE DID NOT FIND ANYTHING VISIBLY WRONG WITH ANY BEARINGS, M/R HUB, SWASH, PITCH LINKS, BELLCRANKS, SERVOS, ETC. PERFORMED A GROUND RUN ON THE AIRCRAFT AND THE ENGINE WAS SURGING AND COMPRESSOR WAS POPPING AND STALLING, BLACK SMOKE WAS VISIBLE. PILOT PUT AIRCRAFT IN MANUAL MODE AND THE SURGING WENT AWAY. BACK IN AUTO AND THE SURGING STARTED AGAIN.  MAINTENANCE INSTALLED THE OLD HMU T. ENGINES RUN UP, OPS CHECK FLIGHT COMPLETE WITH NO VIBRATIONS AND NO SURGING. ALL INDICATIONS NORMAL.  REPLACED WITH A NEW HMU.
